Alert archive / Vermont / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 45, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 10, 2018, 5:01 PM EDT for Bennington County, Windham County, Vermont. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2018, 5:01 PM EDT (21:01 UTC)
- Expired
- Jul 10, 2018, 6:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 118 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
665
WUUS51 KALY 102101
SVRALY
VTC003-025-102200-
/O.NEW.KALY.SV.W.0045.180710T2101Z-180710T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
501 PM EDT TUE JUL 10 2018
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Northern Bennington County in southern Vermont...
Northwestern Windham County in southern Vermont...
* Until 600 PM EDT.
* At 501 PM EDT, a severe thunderstorm was located near Dorset, or 9
miles northwest of Manchester, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Dorset around 510 PM EDT.
Manchester and Manchester Center around 520 PM EDT.
Londonderry around 550 PM EDT.
Other locations impacted by this severe thunderstorm include
Wardsboro Center, Stratton Valley, Beartown, Windham, Bondville,
Rupert, Peru Town Center, Grafton, Stratton Acres and Rawsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
LAT...LON 4297 7263 4318 7326 4327 7326 4331 7324
4330 7299 4329 7299 4329 7298 4330 7297
4330 7282 4326 7282 4322 7269 4323 7256
TIME...MOT...LOC 2101Z 290DEG 19KT 4328 7315
HAIL...1.00IN
WIND...60MPH
$$
NAS3 follow-up statements
055
WWUS51 KALY 102125
SVSALY
Severe Weather Statement
National Weather Service Albany NY
525 PM EDT TUE JUL 10 2018
VTC003-025-102200-
/O.CON.KALY.SV.W.0045.000000T0000Z-180710T2200Z/
Bennington VT-Windham VT-
525 PM EDT TUE JUL 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHERN BENNINGTON AND NORTHWESTERN WINDHAM COUNTIES...
At 525 PM EDT, a severe thunderstorm was located near Manchester
Center, or near Manchester, moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Londonderry around 550 PM EDT.
Other locations impacted by this severe thunderstorm include
Wardsboro Center, Stratton Valley, Beartown, Windham, Bondville, Peru
Town Center, Grafton, Stratton Acres, Rawsonville and Intervale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4317 7324 4324 7322 4331 7321 4330 7299
4329 7299 4329 7298 4330 7297 4330 7282
4326 7282 4322 7269 4323 7256 4297 7263
TIME...MOT...LOC 2125Z 290DEG 19KT 4324 7299
HAIL...0.75IN
WIND...60MPH
$$
NAS963
WWUS51 KALY 102135
SVSALY
Severe Weather Statement
National Weather Service Albany NY
535 PM EDT TUE JUL 10 2018
VTC003-025-102200-
/O.CON.KALY.SV.W.0045.000000T0000Z-180710T2200Z/
Bennington VT-Windham VT-
535 PM EDT TUE JUL 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHERN BENNINGTON AND NORTHWESTERN WINDHAM COUNTIES...
At 535 PM EDT, a severe thunderstorm was located over Manchester
Center, or near Manchester, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Londonderry around 600 PM EDT.
Other locations impacted by this severe thunderstorm include Stratton
Valley, Beartown, Windham, Bondville, Peru Town Center, Grafton,
Stratton Acres, Rawsonville, Intervale and South Windham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4317 7323 4323 7321 4331 7318 4330 7299
4329 7299 4329 7298 4330 7297 4330 7282
4326 7282 4322 7269 4323 7256 4303 7261
TIME...MOT...LOC 2135Z 300DEG 14KT 4322 7304
HAIL...1.00IN
WIND...60MPH
$$
NAS858
WWUS51 KALY 102147
SVSALY
Severe Weather Statement
National Weather Service Albany NY
547 PM EDT TUE JUL 10 2018
VTC003-025-102200-
/O.CON.KALY.SV.W.0045.000000T0000Z-180710T2200Z/
Bennington VT-Windham VT-
547 PM EDT TUE JUL 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN BENNINGTON AND NORTHWESTERN WINDHAM COUNTIES...
At 547 PM EDT, a severe thunderstorm was located near Manchester
Center, or near Manchester, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Londonderry around 600 PM EDT.
Other locations impacted by this severe thunderstorm include Stratton
Valley, Windham, Bondville, Peru Town Center, Grafton, Stratton
Acres, Rawsonville, Intervale, South Windham and Barnumville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4314 7312 4319 7311 4330 7306 4330 7299
4329 7299 4329 7298 4330 7297 4330 7282
4326 7282 4322 7269 4323 7256 4303 7261
TIME...MOT...LOC 2147Z 290DEG 19KT 4320 7296
HAIL...1.00IN
WIND...60MPH
$$
NASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:53 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 10, 3:53 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Albany NY 353 PM EDT Tue Jul 10 2018 .SYNOPSIS... Scattered showers and thunderstorms will accompany a cold front through this evening. Drier and more seasonable air will follow for Wednesday and Thursday. The next chance of showers and thunderstorms will be Friday night into Saturday. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... As of 330 pm, cold front located roughly from Jefferson County, NY, across northern VT and into northern ME. A few areas of convection are ongoing. One is a broken line of storms along the front. Another is across the southern Adirondacks and Lake George Saratoga Region. Noted slightly enhanced low-level moisture in the vicinity of these two areas of convection, with dewpoints in the mid-60s. Severe thunderstorm warnings have been issued for the latter storms, which could contain large hail and damaging winds. SPC mesoanalysis suggests these storms are occurring in an environment of 1000-1500 J/kg MLCAPE, and 35-40 kt deep-layer shear. More shallow convection is bubbling across portions of the Mohawk and Schoharie Valleys. This activity is in a slightly less favorable thermodynamic environment. Scattered convection is expected to continue into the early evening hours while spreading south and eastward as large-scale forcing for ascent increases with the approach of the cold front and midlevel wave. Strong to marginally severe storms are possible given the aforementioned thermodynamic and kinematic parameters, with the best chance for severe weather from the Capital District northward. Damaging winds are expected to be the main threat with inverted-V type profiles and DCAPE around 1000 J/kg. Large hail also cannot be ruled out, though marginal midlevel lapse rates and low CAPE density are mitigating factors. Storms will be fast-moving so the threat for flash flooding is low, but some minor urban and poor drainage flooding cannot be ruled out especially if storms train over the same area. Convection is expected to wane after 00Z with the loss of diurnal heating and the passage of the front. Much drier and slightly cooler air should allow low temps to dip into the 40s across the southern Adirondacks, but may not fall below the mid-60s over the mid-Hudson Valley and northwest CT where frontal passage will take longer to occur. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... A much drier airmass will be in place Wednesday into Thursday, with PWAT values falling AOB 0.75 inches. Also noting dewpoints in the 40s behind the front attm in southern Quebec. Expect plenty of sunshine with the dry airmass as high pressure builds in. Temperatures both days will be near seasonable values. Expect a chilly night Wednesday night with high pressure overhead and low dewpoints. Went near to below guidance with temps both Wednesday night and Thursday night. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Mean upper trough axis is forecast to be just east of our region on Friday with flat upper ridging building into our region from the Ohio Valley. Warm and dry weather forecast for Friday with highs Friday in the mid to upper 80s but upper 70s higher elevations. Weak short wave trough in northwest flow is forecast to move southeast out of Canada and through forecast area Saturday with just scattered showers and storms over much of the northeastern U.S. There should be more scattered coverage Saturday and just lingering isolated coverage Sunday. Lows Saturday in the 50s and 60s with highs in the 70s and 80s. However, this shortwave will act like a warm front so hot and steamy weather may return for Sun-Tues. Lows each night generally in the 60s with highs in the 80s to around 90. Slight chance POPs for showers/storms Sun-Mon with higher POPs on Tuesday as another short wave approaches. Heat indices may exceed 95 on Tuesday in valley areas requiring the issuance of heat advisories. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Isolated to scattered showers and thunderstorms expected this afternoon into this evening. TAFs include VCTS as coverage is not expected to be widespread. Storms are now over far northern NY with strongest over Saint Lawrence River Valley. They will gradually sink southward this afternoon. Storms could reach KGFL by 20Z and storms should be southeast of KPSF/KPOU by 03Z. Winds will be from a westerly direction this afternoon at 5 to 15kts, shifting to a northerly direction at 5 to 15 kts tonight and Wednesday. Outlook... Wednesday Night: No Operational Impact. NO SIG WX. Thursday: No Operational Impact. NO SIG WX. Thursday Night: No Operational Impact. NO SIG WX. Friday: No Operational Impact. NO SIG WX. Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Saturday: Moderate Operational Impact. Chance of SHRA...TSRA. Saturday Night: Low Operational Impact. Slight Chance of SHRA. Sunday: Low Operational Impact. Slight Chance of SHRA...TSRA. && .FIRE WEATHER... Scattered showers and thunderstorms will end this evening as a cold front passes, with much drier and more seasonable air in its wake. Minimum RH values will be mainly 30 to 40 percent Wednesday through Friday. Winds will be light to moderate out of the north-northwest Wednesday, and light out of the north- northwest Thursday. Some dew or patchy shallow fog is possible early Thursday and Friday morning. && .HYDROLOGY... Scattered showers and thunderstorms will persist through this evening along a cold front before waning. Due to low coverage, basin-average totals should remain below 0.25 inches, but locally higher amounts of around an inch are possible in thunderstorms. Storms will be fast-moving so the threat for flash flooding is low, but some minor urban and poor drainage flooding cannot be ruled out especially if storms train over the same area. Dry weather is expected to take over Wednesday through Friday. The next chance of rainfall is Friday night into Saturday. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Thompson NEAR TERM...Thompson SHORT TERM...Thompson LONG TERM...SND AVIATION...SND FIRE WEATHER...Thompson HYDROLOGY...Thompson
Hazardous weather outlook, Jul 10, 3:58 PM EDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 358 PM EDT Tue Jul 10 2018 MAZ001-NYZ032-033-038>043-047>054-082>084-VTZ013>015-111200- Northern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Northern Fulton- Southeast Warren-Southern Washington-Bennington-Western Windham- Eastern Windham- 358 PM EDT Tue Jul 10 2018 This Hazardous Weather Outlook is for western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...This Afternoon and Tonight. There is a slight risk for severe thunderstorms through this evening. The main threat will be damaging wind gusts along with cloud to ground lightning. Isolated severe hail is also possible. Thunderstorms will weaken and diminish after sunset. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The next chance for thunderstorms arrives Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. CTZ001-013-MAZ025-NYZ058>061-063>066-111200- Northern Litchfield-Southern Litchfield-Southern Berkshire- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- 358 PM EDT Tue Jul 10 2018 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts and east central New York. .DAY ONE...This Afternoon and Tonight. There is a marginal risk for severe thunderstorms through this evening. Isolated damaging wind gusts are possible along with cloud to ground lightning. Thunderstorms will weaken and diminish after sunset. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The next chance for thunderstorms arrives Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jul 10, 3:59 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Albany NY
359 PM EDT TUE JUL 10 2018
NYZ042-102045-
Northern Warren-
359 PM EDT TUE JUL 10 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN COUNTY...
At 359 PM EDT, a strong thunderstorm was located near North Creek, or
11 miles southeast of Indian Lake, moving east at 35 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
This storm will be near...
North Creek around 405 PM EDT.
Eagle Point Campground around 420 PM EDT.
Chestertown and Scaroon Manor Public Campground around 425 PM EDT.
Other locations impacted by this storm include Byrnes Corners,
Starbuckville, Riparius, Christian Hill, Pottersville, Holcombville,
North River, Igerna, South Horicon and Adirondack.
This Includes Interstate 87 between exits 25 and 26.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4376 7362 4360 7365 4366 7418 4374 7416
4377 7378
TIME...MOT...LOC 1959Z 281DEG 29KT 4370 7406
NASSpecial weather statement, Jul 10, 4:26 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Albany NY
426 PM EDT TUE JUL 10 2018
NYZ033-041-042-102115-
Hamilton-Northern Warren-Northern Saratoga-
426 PM EDT TUE JUL 10 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HAMILTON...WEST
CENTRAL WARREN AND NORTHWESTERN SARATOGA COUNTIES...
At 426 PM EDT, a strong thunderstorm was located near Wells, or 11
miles southeast of Speculator, moving east at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will be near...
Sacandaga Campground around 430 PM EDT.
Day Center around 455 PM EDT.
Other locations impacted by this storm include Allentown, Gilmantown,
Girards Sugarbush, Tenantville, Blackbridge, Knowelhurst, Bakertown,
Whitehouse, Conklingville and Stony Creek Station.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4354 7445 4349 7383 4340 7385 4340 7388
4338 7387 4336 7388 4336 7387 4323 7390
4338 7450
TIME...MOT...LOC 2026Z 282DEG 26KT 4343 7429
NASLocal storm report, Jul 10, 4:31 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
431 PM EDT TUE JUL 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG 3 SSE BOLTON LANDING 43.52N 73.63W
07/10/2018 WASHINGTON NY 911 CALL CENTER
TREES AND WIRES DOWN NEAR PILOT KNOB
&&
EVENT NUMBER ALY1800265
DBTSpecial weather statement, Jul 10, 4:32 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Albany NY
432 PM EDT TUE JUL 10 2018
NYZ043-VTZ013-102130-
Northern Washington-Bennington-
432 PM EDT TUE JUL 10 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON COUNTY...
At 432 PM EDT, a strong thunderstorm was located over Whitehall,
moving east at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will be near...
West Haven around 445 PM EDT.
Other locations impacted by this storm include Lock Twelve Marina,
Dresden Center, South Bay, Middle Granville, North Granville, South
Bay Village, Snody Dock, Hampton, Fort Ann and Clemons.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4343 7356 4372 7347 4370 7339 4364 7343
4362 7342 4359 7343 4357 7339 4362 7337
4363 7330 4358 7330 4355 7325 4337 7325
4331 7300 4330 7282 4326 7282
TIME...MOT...LOC 2032Z 280DEG 19KT 4358 7340
NASLocal storm report, Jul 10, 4:50 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
450 PM EDT TUE JUL 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 2 SSW BOLTON LANDING 43.53N 73.67W
07/10/2018 WARREN NY 911 CALL CENTER
TREE DOWN NEAR BOLTON LANDING
&&
EVENT NUMBER ALY1800266
DBTSpecial weather statement, Jul 10, 4:58 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Albany NY
458 PM EDT TUE JUL 10 2018
VTZ013-014-102200-
Western Windham-Bennington-
458 PM EDT TUE JUL 10 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BENNINGTON AND
NORTHWESTERN WINDHAM COUNTIES...
At 458 PM EDT, a strong thunderstorm was located near Dorset, or 9
miles north of Manchester, moving east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
This storm will be near...
Dorset around 505 PM EDT.
Manchester and Manchester Center around 515 PM EDT.
Londonderry around 545 PM EDT.
Other locations impacted by this storm include Stratton Valley,
Beartown, Windham, Bondville, Rupert, Peru Town Center, Grafton,
Stratton Acres, Rawsonville and Intervale.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4300 7264 4318 7326 4325 7326 4331 7322
4330 7299 4329 7299 4329 7298 4330 7297
4330 7282 4325 7282 4322 7269 4323 7258
TIME...MOT...LOC 2058Z 292DEG 20KT 4329 7314
NASThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:32 PM EDT | Special Weather Statement | ALY | Rutland | 58 min |
| Jul 10, 4:58 PM EDT | Special Weather Statement | ALY | Bennington | 62 min |
| Jul 10, 5:44 PM EDT | Areal Flood Advisory | ALY | Bennington | 2 hr |
| Jul 10, 6:00 PM EDT | Special Weather Statement | ALY | Windham | 60 min |
| Jul 10, 6:10 PM EDT | Special Weather Statement | ALY | Windham | 35 min |
| Jul 10, 6:19 PM EDT | Special Weather Statement | ALY | Windham | 56 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.